Jump to content

Recommended Posts

Hello all,

 

In 2009 I had an adverse reaction to only 4 pills of Lexapro (Escitalopram) which took me around 4.5 years to recover from. My road was a very bumpy one as I had lots of waves, so it was very difficult for me to see where I was in the recovery process. And though it took a lot of time to really feel recovered, in the end I did.

 

So to everyone who is still in the thick of it, keep on going and remind yourself that even if you do not feel well at the moment, the next big recovery step can be right around the corner. I cannot recount how often I was about to lose hope when the next bad wave struck and I thought that this is my life now. But it isn't. I wish you all a steady recovery. As hard as it may seem now, it will get better eventually!

All the best,
Maybe

End of 2008: Remeron 15mg for around 2 months. Unorthodox taper, no problems.
End of August 2009: Lexapro 10mg for only 4 days. Panic attack after 3 pills. Severe gastro problems in the morning for 3 days after last pill. 2 weeks later strong w/d symptoms set in.

Acute WD lasted around 3.5 years. I am feeling much better today, 5.5 years out, but still have some symptoms left.

Link to post
Share on other sites
  • Moderator
getofflex

I'm so sorry that you had to deal with 4.5 years of discomfort just from 4 doses of Lexapro!  I'm wondering if your system was sensitized from the previous Remeron taper?  Congratulations for persevering, and for staying off the psych meds.  Thanks for the success story.  

***Please note this is not medical advice.  Discuss any decisions about your medical care with a doctor who understands psych meds and how to withdraw from them, if you can find one.

Lexapro   Started Apr 15 '02 - 10 mg;  Apr 2 '20  0.18 mg; Jul 16  0.17 mg, Aug 23  0.16 mg, Oct 7  0.15 mg, Nov 8 - 0.14, Jan 16 '21 - 0.13, Feb 7 - 0.12, Feb 22 - 0.11, Mar 26 - 0.10, May 21 - 0.09

Benadryl 50 mg, Ibuprofen 800 mg, or Tylenol 1000 mg

other meds: Levothyroxine 75 mg

suppl AM: fish oil, flax oil, vit C, vit E, calcium

suppl PM: magnesium 350 mg, GABA 750 mg, Estroven, melatonin 3 mg

Link to post
Share on other sites
keogh08

Thank you so much for posting. This gives me so much hope! 

Link to post
Share on other sites
Kimboslice

Great news Maybe.. I’m 2.25 Years out and definitely improving. In a horrible wave right now and am starting to accept that this rocky road is how life Is atm and will continue to be for the foreseeable future. Recovery stories like yours keep the fire burning inside and motivated to stay focused on the reaching the end goal so thank you. 👍🏻

OCT 2016 -  I quit Sertraline 50 mg CT after a family bereavement  had turned my life upside down ..  as a result it felt the drug was totally ineffective. 

MAY 2017-  After what had been an appalling 6 months (which i thought was horrific grief but now realise it is likely withdrawal is the more likely culprit)  I reinstated Sertraline at 50 mg before raising the dose to 100 mg due to not feeling any effect (again this is something that makes sense now). In time i had started to feel normal again and presumed it was because I had worked my way through my prolonged grief.  

FEB 2019 -  Life was now back on track and decided it was time to try and rid myself of the shameful daily pill pop that is AD's. I quit Sertraline Via a fast taper... but may aswell have been a CT.

JUN 2019 -  I found SA . .. realised i was withdrawing .. and had inadvertently made multiple mistakes along the way.

NOV 2019 - I'm roughly 8-9 months into withdrawal & STRUGGLING

Link to post
Share on other sites
Paxil3days

Hey @Maybe read your story, congratulations on your recovery so happy for you. 
 

questions for you during about how many months did you notice change in your windows and waves pattern, and felt like recovery was happening? 

 

Currently 4 months in for me and recovery feels better than month 3 and waaaay better than month 1 and 2. 
 

they need to ban these drugs forever !!! 

2018 - Zoloft for 5 days then CT due to severe nausea , no severe withdrawals and no adverse reaction.


OCT 2020- vitamin D (5000iu) -which I know now is too high dosage and looking back it now I realize it was causing mood issues, which led me to search for ADs.

 

2021 - Paxil 3 days  (Feb 16,17,18)CT due to severe nausea ( side note day of CT I got my second dose of covid 19 vaccine which could have further destabilized my CNS) then 4 weeks later severe adverse reaction that included every single WD symptom on here.

 

2021- month out ( April 05, 07)not knowing what was going on went to ER twice and was placed on hydroxyzine and Reglan (anti-nausea) ( which I know now affects serotonin levels also) nothing helped.


Then went to two different psychiatrists one who referred me to GI for the nausea denying Paxil had anything to do with my symptoms, the second one prescribed me Buspirone Klonopin, and Trazadone ( I refused to take neither , thank God) I had feeling it still was the Paxil.


April 30th -CT everything Bc nothing was helping and miraculously found this website SA and saw every symptom I was going through.

Currently no drugs, only fish oil in the evenings. !!! 

Link to post
Share on other sites
Leftyhelen1117

This is me! 
I only took 4 pills as well of Lexapro! 
can you tell me what your symptoms were if you remember them?

I am two months in withdrawal and it hasn’t been easy.

i’ve learned to take one day at a time. 

I’m glad to read this story though.

Link to post
Share on other sites

Hello @Maybe,

reading your story feels good and bad at the same time but I´m very glad that you made it!

You only took 4 pills and had a recovery of 4.5 years which frightens me. I always thought my 1 year experience on paxil would be to short to have such a long road to go but I never heard that just a few pills can have such an impact on our brains. I wish you all the best and enjoy your life now !

Started Paxil on January 2016 with 40mg

June 2016 - 30 mg, July 2016 - 20 mg, August 2016 - 20 mg, September 2016 - 15 mg, October 2016 - 10mg, November 2016 - 5mg, January 2017 - 3,75mg, 22/01/2017 2,5mg, 06/02/2017 0 mg

 

Symptoms I still have:

Dizziness (more in waves less in windows)

Brainfog & Derealization (constantly)

Muscle spasm

Hot and cold flashes with sweating (mostly in the evening)

Nightmares with hallucinations (not that frequent anymore)

Moodswings (from happy and optimistic to depressed and sad within a minute)

Joint pain

Symptoms that are gone:Anxiety & Panic, Insomnia, Deep phases of depression, Brainzaps

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy